# SDR BP5A499LX001

- Difficulty date: December 8, 2017
- Submitted: December 12, 2017
- Operation: Air carrier
- Aircraft: N499LX
- Make and model: Beech 400A
- Aircraft serial: RK149
- Aircraft time: 9,600 hours, 7,904 cycles
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Landing Gear
- Part number: 1288200281
- Part serial: 390A90RK27
- Condition: Unlatched
- Part time: 3,450 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ON 12/8/17 AIRCRAFT N499LX DEPARTED MCN AIRPORT AT APPROXIMATELY 0125 UTC. THE TAKEOFF WAS NORMAL, THE
LANDING GEAR RETRACTION WAS NORMAL (ALL LIGHTS EXTINGUISHED). I RECEIVING CLEARANCE TO 10,000 SHORTLY AFTER TAKEOFF.
AFTER LEVELING AT 10,000 AND 250 KIAS, JUST PRIOR TO ACCELERATING, THERE WAS A LOUD RUSH OF NOISE IN THE COCKPIT,
WHICH WAS NOT NORMAL. WE PERFORMED A VISUAL SCAN OF THE INSTRUMENTS AND COCKPIT AREA AND DISCOVERED THE NOSE
GEAR LIGHTS SHOWED DOWN AND LOCKED (GREEN “NOSE” LIGHT WAS ILLUMINATED). I SLOWED THE AIRCRAFT TO BELOW 200
KIAS AND ASKED ATC FOR THE CLOSEST AIRFIELD (ABY). I DECIDED TO DECLARE AN EMERGENCY BECAUSE I DIDN’T KNOW IF
THERE WAS ANY STRUCTURAL DAMAGE TO THE NOSE GEAR DUE TO THE 50 KNOT OVERSPEED. THE LANDING WAS UNEVENTFUL.
